Opicapone - anyone had this new COMT type treatment


#21

Just attended annual appt with neuro.

Told Opicapone would be valuable to increase on-time from 1 and a half hours...but not approved in Leeds...financial reasons.

Fed-up.


#22

Hi all

I'm interested to read about reactions to Opicapone. I have been using it for 18 days now and I'm loving it. I was struggling with wearing off both during the day and at night. This was disrupting both work and sleep. It has really made a difference to me.

I'm sorry to hear that your GP won't prescribe it GG. If my experience is anything to go by it's well worth it

EF


#23

Hi EF,

Just an update on Opicapone. It's definiely reducing switch-off time and severity of switch-offs. But there is no change or maybe a slight increase in painful Distonia. 

The worst thing is these headaches, they seem to be getting worse. I describe them as narcoleptic, because they make feel as if I'm just about to go under from an anaesthetic. They can last up to two hours. I'm don't think it's anything directly to do with the Opicapone as they have been gradually getting worse over the last two years as Madopar has increased. I wonder if its something to do with increased dopamine in the brain causing overactivity. I just can't to seem to shut down. It was so bad early afternoon I seriously considered A and E..

Have you  had any problems with headaches EF?

Am seeing PD/Elderley Person specialist on Tuesday and I'm going to ask for a scan. He is not a Neurologiist. My Identical twin died from a massive stroke two years ago caused by Cerebral Amyloid Angiopathy, and I'm just wondering (as an average male hypochondriac) about that. That's why I'd I like a scan.

Would appreciate informed views.

Regards,

Jules77


#24

Hi Jules

Thanks for  your very detailed reports on your experience with Opicapone. I have been lucky not to have suffered many side effects from any of my meds apart from a dopamine agonist induced impulse control problems. I'm happy to say that  I don't suffer from headaches. The most significant effect I notice is the massive reduction in wearing off and a kind of euphoria which is consistent with lots more dopamine sloshing around.

I hope you find some relief from the headaches.

EF 


#25

Hi all,

just a brief report to say that for me Opicapone has definitely reduced switch-off time.

Downsides are a slight increase in dyskinesia and severe headaches which may not be linked.

Jules77


#26

Hi everyone

Wondering how you are all continuing to do on Opicapone.

I saw my neurologist last week. At last my local CCG has approved its use. He will send me a prescription for Opicapone, which I will take instead of Entacapone, hoping to increase my  on times. Walking goes from at best a shuffle when on, to no movement at all when off. Really frustrating.

Living in hope!

S


#27

I'm delighted to report that Opicapone is still working well for me. I rarely wear off between doses in fact on a good day I can miss a whole dose of Sinemet with grinding to a halt. The only side effect I think I've got is that my bowels have slowed down. I'm not constipated but definitely a bit less regular than before.

I was never on Entacapone or Stalevo so can't offer a direct comparison between COMT inhibitors.

Glad your CCG has seen the light Supa and I look forward to hearing how you get on with it.

EF


#28

Hi my husband is taking opticapone he's 6 days in now he's started with dizziness has any one else had this, how long will it normally last or does he need to reduce his meds or space them out x


#29

Hi  everyone 

I have at last got my Opicapone tablets. Started 2 days ago. Feeing quite woozy and headachy today. Hope this is temporary! 

S


#30

Opicapone update

I started Opicapone on 4th January so about 3 weeks ago. Some benefits, but not what I was expecting.

My “ON” times are no better, still need to take Madopar every 2 to 2.5 hours. I have tried extending this time, but it is counter productive - I go OFF so much that I can’t move or function at all and it takes the next couple of doses to feel ON again. Also, I feel woozy, muzzy and have a bit of a headache in the mornings. My mobility during the evenings is very poor.

However, on the plus side - I sleep more soundly, and when I need to go to the loo during the night, my walking is better so I don’t take quite so long getting to the bathroom and back. Also, dry mouth, listed as a possible side effect, means I have less saliva and am drooling less. The best thing of all is that I have had no indigestion since stopping Entacapone which I had long suspected contributed to it. Generally my gait initiation seems very slightly better.

So, on balance, I hope to continue Opicapone. Hoping that my ON times will yet extend. *

S


#31

Hi all,
Have now been on Opicapone since mid September.
The drug has reduced switch-off times significantly.

Downsides - 1) Have to be careful with level of Madopar, have reduced intake slightly. 2) I get headaches. 3) I have experienced a higher level of Dyskenesia and Distonia more painful.
On balance from my experience, the drug is worth taking because of the significant reduction in switch-offs.
Jules77.


#32

I was on oppicapone for 6 months and did not benefit from any increased on times ( also did not experience any adverse side effects. I have been on sinemet plus x 5// 6 times a day since my DBS op 5 years ago. I have been gradually experiencing less on time
My parkinsons nurse suggested that I may need a higher dose than the recommended one tablet however my GP and consumer stated that I should not exceed the Recomended dose.
I was wondering if any body has been taking more than one oppicapone a day?

Thanks


#33

Hi
I have been taking Opicapone for about 8 months. I used to take one 1mg tablet of rasagiline, 14mg of slow release ropinirole and 4 100mg/25mg Madopar per day

I now take one 1mg tablet of rasagiline, 6mg of slow release ropinirole and 4 100mg/25mg Madopar per day and 1 opicapone

The difference, the ropinirole made me tired in the daytime and gave me problems with compulsive behaviours and I had downtime before each Madopar dose. and to be honest I was on borrowed time to keep my job.Since dropping 8mg of ropinirole I am less tired in the day which had a knockon effect of me having a better sleeping pattern at night.Obsessive behaviours are under control and my job is no longer under threat. I rarely have any offtime between madopar doses.
For me Opicapone has had no negative side effects and helped me get my life back on track. If there is anything else anyone wants to ask please feel free.


#34

Hi all , i have been taking this new drug for three weeks now and have noticed a dramatic improvement almost to the point where i forget that i have got this horrid disease , i also take 5 x 100mg/25 madopar a day with 1mg tablet of rasagiline and 2 x 100mg amantadine each day , i have had to reduce the madopar to half the above dose to prevent dyskinesia , a bit of trial and error but so far its working a treat . Opicapone has increased my on time by around two hours but the most impressive part is that horrid off time where it used to almost paralyze me , now my off time makes me slightly stiffen up a bit but i can now carry on with life normally again , well almost .I have noticed no side effect at all so far , i’m 46 and had PD for 7 years


#35

Hello all
I started taking opicapone 10 days ago. My initial findings are my sleep problems are much worse, not had a reasonable nights sleep since starting, diskinesia is more pronounced especially when stressed, constipation is worse. I must admit I haven’t noticed much in its favour as yet but my PD nurse says I must give it 6 / 7 weeks. Not sure I can last that long. Sorry this sounds really grumpy but I am feeling a bit fragile at the moment. I would be interested to hear any other comments. Thank you


#36

Hi Georgie girl
I. went on the apro pump last April,I endured it for 7 weeks but fond it made my walking getting worst,and the shakes were increasing,and then
panic attaks[quote=“Georgiegirl, post:35, topic:9977, full:true”]
Hello all
I started taking opicapone 10 days ago. My initial findings are my sleep problems are much worse, not had a reasonable nights sleep since starting, diskinesia is more pronounced especially when stressed, constipation is worse. I must admit I haven’t noticed much in its favour as yet but my PD nurse says I must give it 6 / 7 weeks. Not sure I can last that long. Sorry this sounds really grumpy but I am feeling a bit fragile at the moment. I would be interested to hear any other comments. Thank you
[/quote]


#37

I have been on Opicapone now for three weeks, all the signs are good. Headaches and early morning nausea only lasted a few days. ‘Wearing off’ sometimes only once a day, usually of shorter duration. Dyskinesia is worse, but sleep pattern is better. Swings and roundabouts I think. I shall persevere, my consultant and Parkinson’s nurse have been very supportive.